Hail, Greeley
- When
- June 15, 4:05 PM MST
- Where
- Greeley County, 4 mi SW of Tribune
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.433, -101.800
11 thunderstorm wind, 5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 12:55 PM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 155 PM MDT WED JUN 15 2005 .DISCUSSION...MSAS DATA CURRENTLY SHOWING A WEAK LOW ACROSS SOUTHEAST COLORADO AND A HIGH PRESSURE ACROSS CENTRAL OKLAHOMA. THOSE TWO FEATURES ARE HELPING TO CREATE A SOUTHERLY FLOW AND AN INCREASE MOISTURE. THIS IS ALSO EVIDENT BY THE MID 60 DEWPOINTS CREEPING INTO THE SOUTHERN ZONES. TODAY/TONIGHT...AMPLE HEATING AND THE INCREASE IN MOISTURE WILL HELP TO ESTABLISH UNSTABLE AIR ACROSS THE TERRAIN IN COLORADO. STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THEN DRIFT SLOWLY EASTWARD WITH THE 0-6KM WIND BEING 15-20 KTS. AS THE DAY PROGRESSES...BOTH THE NAM AND RUC SHOW A DECENT INSTABILITY AXIS NORTH/SOUTH ACROSS THE CWA. HOWEVER...THERE ARE SOME MINOR DIFFERENCES REGARDING THE CAP ACROSS THE EAST. THE NAM SEEMS TO HOLD IT LONGER...WHILE THE RUC ERODES IT BY 21Z. CURRENT THINKING IS TO GO WITH THE MORE PROGRESSIVE RUC AS SOME CU IS SEEN ON THE VISIBLE SATELLITE IN THE EAST. ASSUMING THE CAP DOES BREAK...STORMS THAT MAKE IT EASTWARD SHOULD HAVE A BETTER POTENTIAL OF BEING SUPER-CELLULAR IN NATURE. SHEAR VALUES ALSO SUPPORT THIS. STORMS ARE EXPECTED TO REMAIN OVERNIGHT WITH 850 JET AND SOME CONVERGENCE NOSING INTO THE AREA. WITH THAT SAID...DID ADJUST POPS FOR TONIGHT AND INCREASED QPF ACROSS THE SOUTHEASTERN ZONES...BUT ENDED PRECIP BY MORNING. THURSDAY/THURSDAY NIGHT...TOMORROW WILL BE PRETTY SIMILAR TO TODAY...WITH AFTERNOON CONVECTION. HOWEVER...UPSLOPE FLOW SEEMS TO BE STRONGER...WHICH WOULD CONFINE STORMS TO THE TERRAIN IN COLORADO EARLY ON AND EASTERLY PROGRESSION LATE. SLIGHT CHANGE MADE TO TOMORROW NIGHTS POPS AND QPF...MAINLY ORIENTATION. GFS AND NAM CHANGED FROM THE PREVIOUS RUN. INSTEAD OF PUSHING CONVECTION/MCS FROM NEBRASKA DUE SOUTH IN CENTRAL CWA...MODELS TAKE IT FURTHER WEST AND ALONG A BOUNDARY. THIS MAY BE IN RESPONSE TO A STRONGER BACKING RIDGE IN THE EAST. RAISED QPF AMOUNTS ACROSS THE SOUTHWEST AS STORMS WILL HAVE LITTLE MOVEMENT OFF OF THE BOUNDARY AND AN AMPLE MOISTURE AXIS TO WORK WITH. FRIDAY...NOT A LOT OF CONFIDENCE FOR PRECIP...BUT LEFT OVER BOUNDARY AND DAYTIME HEATING MAY BE ENOUGH FOR A FEW THUNDERSTORMS. DID HOWEVER...LOWERED MAXES A FEW AS UPSLOPE REGIME AND COOLER 850 TEMPS SETTLE OVER THE AREA. RIDGE BUILDS ACROSS THE CENTRAL US WITH A SEMI OMEGA BLOCK IN THE PATTERN. KEPT WITH THE CURRENT FORECAST...HOT AND DRY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && MBM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT WED JUN 15 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1040 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS COLORADO AND PARTS OF WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA. THE THUNDERSTORMS WILL THEN MOVE SLOWLY EAST ACROSS WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. SOME THUNDERSTORMS WILL LIKELY BE SEVERE. SOUTHERLY WINDS WILL BRING A RETURN OF LOW LEVEL MOISTURE TO THE TRI-STATE AREA TODAY. AS AFTERNOON TEMPERATURES CLIMB INTO THE 80S THE ATMOSPHERE WILL BECOME VERY UNSTABLE. THUNDERSTORMS SHOULD DEVELOP ALONG THIS AXIS OF INSTABILITY OR WEST OF A LINE FROM GOVE KANSAS TO BENKELMAN NEBRASKA. A WEATHER DISTURBANCE MOVING OUT OF THE ROCKIES WILL CAUSE COVERAGE AND INTENSITY OF THUNDERSTORMS TO INCREASE AS ACTIVITY MOVES ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THIS EVENING. THERE IS ENOUGH WIND SHEAR SO THAT SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL DEVELOP ALONG THE COLORADO FRONT RANGE BY MID-AFTERNOON THURSDAY AND MOVE INTO EASTERN COLORADO AND EXTREME WESTERN KANSAS BY LATE AFTERNOON OR EARLY EVENING. A FEW STORMS WILL LIKELY BE SEVERE. ANOTHER CHANCE OF THUNDERSTORMS WILL EXIST FRIDAY MORNING ALONG THE NEBRASKA-KANSAS BORDER COUNTIES WITH THE MAIN THREAT BEING CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. FS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT WED JUN 15 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160400- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 217 PM MDT (317 PM CDT) WED JUN 15 2005 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE TRI-STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM NUMBER 484 UNTIL 10 PM MDT (11 PM CDT) FOR ALL OF EAST CENTRAL COLORADO... NORTHWEST KANSAS...AND EXTREME SOUTHWEST NEBRASKA. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BULLER
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 223 PM MDT WED JUN 15 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160400- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 223 PM MDT (323 PM CDT) WED JUN 15 2005 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE TRI-STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 484 UNTIL 10 PM MDT (11 PM CDT) FOR ALL OF EAST CENTRAL COLORADO...NORTHWEST KANSAS...AND EXTREME SOUTHWEST NEBRASKA. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
417 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 9 W SEIBERT 39.30N 103.04W
06/15/2005 0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 5 NW SEIBERT 39.35N 102.93W
06/15/2005 0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TORNADO 8 NW SEIBERT 39.38N 102.97W
06/15/2005 KIT CARSON CO STORM CHASER
REPORTED ON THE GROUND FOR A MINUTE AND A HALF
&&
JOHNSONThe Goodland radar (KGLD), 104 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
11 thunderstorm wind, 5 hail. Local standard time, as filed.
Several trees down in Leoti.
Small tree limbs broken.
Six-inch diameter tree limbs broken.
Large tree limbs fell on a house on "I" street. Debris and limbs down on streets, winds estimated at 70 mph.
Door ripped off quonset hut, windmill destroyed, carport roof taken off. Winds estimated at 80 mph.
Zero visibility in blowing dirt. Power outage and tree damage reported in Sharon Springs and Weskan. Winds estimated around 75 mph.
8-inch diameter limbs broken. A semi truck was rolled over on a highway. Several power poles broken, numerous lightning fires started. Winds were estimated at 80 mph.
Local mesonet recorded 59 mph wind gust.
Near zero visibility in blowing dirt.
KSN weatherlab site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457708, 5457709, 5457710, 5457711, 5457712, 5457713, 5457800, 5457801, 5457802, 5457803, 5457804, 5457805, 5457806, 5457807, 5457808, 5457809.